News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Antidepressants

Question: Being switched to Celexa


 tjford - Sun Sep 05, 2004 6:39 pm

After being on Effexor XR for 6 months with very little effect, my doctor has finally agreed to switch my medication. Until four days ago, I had been taking 150 mg of Effexor XR (split dose - 75 mg. am; 75 mg pm). For the past four days, my dose has been reduced by my doctor to 75 mg. (which I take in the morning) I am to stay at 75 mg. for another 3 days and then start Celexa. Over the past few days I have found that when I take my 75 mg. in the morning I am very nauseaus. I actually feel better in the morning before I take the Effexor. Could this be because I had been taking a split dose or that my body metabolizes the drug quickly? Also, could starting the Celexa upon discontinuation of the Effexor XR help ease the potential withdrawal symptoms?

Thanks.
 Carolyn Merritt, LPN - Wed Oct 13, 2004 2:53 pm

User avatar The side effects experienced with these drugs disappear upon discontinuation of the drug. There are currently no ominous long term problems with this class of drugs. However, they have only been around 15 years or so, so just starting to see European patients with long term histories. The withdrawal syndrome is best described as "flu like". Headaches, muscle aches, nausea etc. this can last 1-2 weeks. About 30% of patients have a withdrawal syndrome.
Regards,
Carolyn

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here